MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET

TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET
Catalog Number 6212001
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that bubbles were identified in the donor line near soft cassette and the donation was immediately ended.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.2, a.3a, a.4, b.5, h.6 and h.11.The run data file (rdf) was analyzed for this event.The donor line fluid detector briefly reported air during blood prime and intermittently during the first 4 draw cycles.The donor fluid detector did not report air during any of the return cycles in this run.The ac fluid detector did not detect air at any point during the run.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that bubbles were identified in the donor line near soft cassette and the donation was immediately ended.Patient identifier is unknown at this time.Per the customer the "donor is currently qualified with no active deferrals, they have not donated since the event" and no medical intervention was required for this event.No additional information is known.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The donor line fluid detector briefly reported air during blood prime and intermittently during the first 4 draw cycles.The donor fluid detector did not report air during any of the return cycles in this run.The ac fluid detector did not detect air at any point during the run.The device serial number history report indicates no further related issues have been reported for this device.A disposable complaint history search was performed for this lot and found 2 reports for similar issues on this lot.See mdr 1722028-2025-00209 and 1722028-2025-00210.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that bubbles were identified in the donor line near soft cassette and the donation was immediately ended.Full collection id: (b)(4) per the customer the "donor is currently qualified with no active deferrals, they have not donated since the event" and no medical intervention was required for this event.The customer indicated on follow-up that air was observed in the tubing on the donor side of the soft cassette.All the luer connections were tight.It was not known if there was clotting in the channel or in the return chamber because nothing was noted by the operator during the case creation.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.1, b.5, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The donor line fluid detector briefly reported air during blood prime and intermittently during the first 4 draw cycles.The donor fluid detector did not report air during any of the return cycles in this run.The ac fluid detector did not detect air at any point during the run.The device serial number history report indicates no further related issues have been reported for this device.A disposable complaint history search was performed for this lot and found 2 reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that bubbles were identified in the donor line near soft cassette and the donation was immediately ended.Full collection id:(b)(6) per the customer the "donor is currently qualified with no active deferrals, they have not donated since the event" and no medical intervention was required for this event.No additional information is known.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The donor line fluid detector briefly reported air during blood prime and intermittently during the first 4 draw cycles.The donor fluid detector did not report air during any of the return cycles in this run.The ac fluid detector did not detect air at any point during the run.The device serial number history report indicates no further related issues have been reported for this device.A disposable complaint history search was performed for this lot and found 2 reports for similar issues on this lot.See mdr 1722028-2025-00209 and 1722028-2025-00210.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: loading issue failure to lay the plasma bottle flat in the bottle holder improperly spiked ac or failure to remove air bubbles from ac after spiking.Ac pump has debris or is obstructed.Defective donor needle line or donor needle connector.Incorrect venipuncture loading issue causing a kink/tubing line obstruction, and/or an air block.
 
Event or Problem Description
The customer reported that bubbles were identified in the donor line near soft cassette and the donation was immediately ended.Full collection id: (b)(6) per the customer the "donor is currently qualified with no active deferrals, they have not donated since the event" and no medical intervention was required for this event.The customer indicated on follow-up that air was observed in the tubing on the donor side of the soft cassette.All the luer connections were tight.It was not known if there was clotting in the channel or in the return chamber because nothing was noted by the operator during the case creation.There was no medical intervention.The collection set is not available for return because it was discarded by the customer.

Brand Name
RIKA
Common Device Name
RIKA PLASMA SEPARATION SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22979569
Report Number1722028-2025-00210
Device Sequence Number9391370
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK241097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6212001
Device Lot Number2505132161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/30/2025
10/30/2025
11/14/2025
12/11/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/21/2025
11/13/2025
12/08/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale